Alert archive / Florida / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 54, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 2, 2018, 5:22 PM CDT for 4 counties in Florida; Decatur County, Seminole County, Georgia. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 2, 2018, 5:22 PM CDT (22:22 UTC)
- Expired
- Jun 2, 2018, 6:00 PM CDT
- In force
- 38 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Calhoun County, FL, Gadsden County, FL, Jackson County, FL, Liberty County, FL, Decatur County, GA, Seminole County, GA
The radar
The Tallahassee radar (KTLH), 60 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 2, 12:19 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.4 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1581 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 526 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 2:34 PM CDT, 2 hours 48 minutes earlier.
Area forecast discussion, Jun 2, 2:34 PM CDT, 2 hours 48 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
334 PM EDT Sat Jun 2 2018
.NEAR TERM [Through Tonight]...
Active weather will continue into the this evening as a line of
convection pushes east across the forecast area. Some of the storms
today have the potential to be strong to severe, and as such SPC has
placed the majority of the forecast area in a Severe Storm Watch
through 8 PM. Activity should be diminishing or have already pushed
east out of the forecast area around that time. There is some
potential for patchy fog late tonight depending on how things play
out, but right now there is not enough confidence to add anything to
the forecast.
.SHORT TERM [Sunday Through Monday Night]...
A cold front will approach and push through the local area on the
backside of the upper level trough Sunday through Sunday night.
Ahead of the front, the airmass will be very warm and moist so
look for another day with scattered to possibly numerous thunderstorms.
We will begin to dry out on Monday but temperatures will still be
near to above normal. With the dry airmass in place we will see
cooler temps Monday night. Highs will be in the mid 90s Sunday and
the upper 80s to lower 90s Monday. Lows Sunday night will be in
the lower to mid 70s cooling to the mid to upper 60s Monday
night.
.LONG TERM [Tuesday Through Saturday]...
Upper level troughing will prevail until a ridge builds in on
Friday. At the surface, weak high pressure will be in place until
a weak cold front approaches Wednesday into Thursday. POPs will
be 20 to 30 percent each afternoon after Tuesday. Lows will be in
the 60s or near 70. Highs will be near 90.
&&
.AVIATION [Through 18Z Sunday]...
Widespread TSRA/+TSRA near all terminal through this evening.
Conditions will deteriorate around these storms to IFR/LIFR with
strong gusty winds in the vicinity. Outside of storm influence
conditions will range from MVFR to VFR with WNW winds under 10
kts. There is also a slight possibility for some patchy fog late
tonight.
&&
.MARINE...
Winds will become offshore Sunday night through Monday night in
the wake of a cold front. Otherwise, west to southwest winds will
prevail through the remainder of the upcoming week. Winds are
expected to elevate to cautionary levels Sunday and Sunday night
associated with the front. Winds and seas will be low through the
remainder of the period.
&&
.FIRE WEATHER...
Red flag conditions are not expected through much of the next
week. Elevated chances for wetting rains will exist today and
again on Sunday before a drier pattern sets up for next week.
&&
.HYDROLOGY...
Most local rivers are steady or falling. Except for the
Withlacoochee River and the Suwannee River which are gradually
rising. The Apalachicola River at Blountstown has crested and is
gradually falling.
Scattered showers and thunderstorms are forecast this weekend. Then
a drier weather pattern will be in place next week. Forecast rain
totals are one inch or less over the next seven days.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage by calling the office or
tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 74 96 74 93 66 / 20 30 40 20 0
Panama City 77 88 75 87 71 / 20 30 30 10 0
Dothan 73 94 71 88 65 / 20 50 40 0 0
Albany 73 94 72 89 65 / 20 50 40 0 0
Valdosta 73 94 73 90 65 / 20 30 40 20 0
Cross City 75 91 76 89 69 / 30 30 30 40 10
Apalachicola 77 87 76 87 71 / 20 20 30 30 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 11 PM EDT /10 PM CDT/ this evening
for Coastal Bay-South Walton.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Humphreys
SHORT TERM...Barry
LONG TERM...Barry
AVIATION...Humphreys
MARINE...Barry
FIRE WEATHER...Harrigan
HYDROLOGY...PullinIn the hours before
Special weather statement, Jun 2, 4:51 PM CDT, 31 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
451 PM CDT SAT JUN 2 2018
ALZ065-068-FLZ007-022245-
Coffee AL-Geneva AL-North Walton FL-
451 PM CDT SAT JUN 2 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COFFEE...WESTERN
GENEVA AND NORTH CENTRAL WALTON COUNTIES UNTIL 545 PM CDT...
At 451 PM CDT, Doppler radar was tracking a strong thunderstorm over
Opp, moving southeast at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Samson, Kinston, Earlytown, Hacoda, Spears, Pera, Alberton, Perry
Store, Gaskin, Weeks, Sellersville, Lytle, Rhoades, Marl, Ino, Logan
Field Municipal A/P, Ganer, Holley Store and Lowery.
A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
southeastern Alabama...and the Panhandle of Florida.
LAT...LON 3100 8619 3134 8620 3135 8618 3110 8590
3088 8618 3099 8625
TIME...MOT...LOC 2151Z 317DEG 21KT 3126 8624
ADLLocal storm report, Jun 2, 4:52 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
552 PM EDT SAT JUN 2 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM TSTM WND DMG NEWVILLE 31.42N 85.34W
06/02/2018 HENRY AL 911 CALL CENTER
3 TREES REPORTED DOWN IN THE NEWVILLE AREA.
&&
RHSpecial weather statement, Jun 2, 4:55 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
555 PM EDT SAT JUN 2 2018
FLZ011-GAZ142-143-155-156-022300-
Jackson FL-Miller GA-Decatur GA-Seminole GA-Early GA-
555 PM EDT SAT JUN 2 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JACKSON...
NORTHWESTERN DECATUR...MILLER...SOUTHEASTERN EARLY AND SEMINOLE
COUNTIES UNTIL 700 PM EDT/600 PM CDT/...
At 555 PM EDT/455 PM CDT/, Doppler radar was tracking a strong
thunderstorm 9 miles northwest of Donalsonville, moving southeast at
25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Colquitt, Donalsonville, Douglasville, Iron City, Damascus, Brinson,
Jakin, Hanover, Ausmac, Babcock, Reynoldsville, Little Hope, Mayhaw,
Decatur Co A/P, Boykin, Riverturn, Sharphagen, Donaldsonville A/P,
Hentown and Bellview.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT/700 PM
CDT/ for southeastern Alabama...the Panhandle of Florida...and
southwestern Georgia.
LAT...LON 3133 8464 3126 8464 3126 8461 3104 8452
3072 8489 3083 8494 3085 8493 3085 8494
3089 8494 3093 8498 3096 8498 3097 8500
3101 8500 3109 8503 3140 8477 3143 8468
TIME...MOT...LOC 2155Z 317DEG 21KT 3117 8495
ADLSpecial weather statement, Jun 2, 5:08 PM CDT, 14 minutes before
Special Weather Statement National Weather Service Tallahassee FL 608 PM EDT SAT JUN 2 2018 FLZ011-013-016-026-GAZ155-022300- Liberty FL-Gadsden FL-Calhoun FL-Jackson FL-Seminole GA- 608 PM EDT SAT JUN 2 2018 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN JACKSON AND NORTHEASTERN CALHOUN COUNTIES IN THE PANHANDLE OF FLORIDA...WEST CENTRAL GADSDEN...NORTHWESTERN LIBERTY COUNTIES IN BIG BEND OF FLORIDA AND SOUTHWESTERN SEMINOLE COUNTIES IN SOUTHWESTERN GEORGIA UNTIL 700 PM EDT/600 PM CDT/... At 608 PM EDT/508 PM CDT/, Doppler radar was tracking a strong thunderstorm 11 miles east of Marianna, moving southeast at 35 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Blountstown, Marianna, Chattahoochee, Sneads, Bristol, Grand Ridge, Altha, Rock Bluff, Clarksville, Ocheesee, Selman, Blue Spring, Union City, Chipola, Henderson Mill, Lovedale, Kennys Mill, Dellwood, Star and Alliance. A Severe Thunderstorm Watch remains in effect until 800 PM EDT/700 PM CDT/ for the Panhandle of Florida...and southwestern Georgia. LAT...LON 3078 8526 3095 8496 3047 8480 3038 8519 TIME...MOT...LOC 2208Z 326DEG 30KT 3083 8505 ADL
Special weather statement, Jun 2, 5:14 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
514 PM CDT SAT JUN 2 2018
FLZ008>013-022315-
Central Walton FL-Holmes FL-Inland Bay FL-Calhoun FL-Jackson FL-
Washington FL-
514 PM CDT SAT JUN 2 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JACKSON...
NORTHEASTERN BAY...NORTHWESTERN CALHOUN...CENTRAL HOLMES AND
WASHINGTON COUNTIES IN THE PANHANDLE OF FLORIDA UNTIL 615 PM CDT...
At 514 PM CDT, Doppler radar was tracking a strong thunderstorm near
Bonifay, moving southeast at 25 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations impacted include...
Vernon, Chipley, Bonifay, Bradford, Alford, Caryville, Wausau,
Westville, Moose Pond, Whitehead Crossroads, Fountain, Singer Road,
Camps Head, Holmes Valley, Gainer Spring, Porter Lake, Smyrna,
Bahoma, Compass Lake and Sylvania.
LAT...LON 3093 8570 3067 8524 3039 8519 3042 8567
3070 8586 3070 8585 3073 8588
TIME...MOT...LOC 2214Z 315DEG 21KT 3071 8567
ADLSpecial weather statement, Jun 2, 5:17 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
617 PM EDT SAT JUN 2 2018
ALZ067-GAZ120>123-142-144-022315-
Henry AL-Quitman GA-Randolph GA-Baker GA-Calhoun GA-Clay GA-Early GA-
617 PM EDT SAT JUN 2 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HENRY COUNTY IN
SOUTHEASTERN ALABAMA...CLAY...SOUTHERN RANDOLPH...NORTHWESTERN
BAKER...CALHOUN...NORTHEASTERN EARLY AND SOUTHERN QUITMAN COUNTIES IN
SOUTHWESTERN GEORGIA UNTIL 715 PM EDT/615 PM CDT/...
At 617 PM EDT/517 PM CDT/, Doppler radar was tracking a strong
thunderstorm 9 miles northeast of Fort Gaines, moving southeast at 25
mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Fort Gaines, Morgan, Cuthbert, Georgetown, Blakely, Edison,
Arlington, Leary, Douglasville, Bellville, Bluffton, Shorterville,
Wire Bridge, Iveys Mill, Parksville, Carnegie, Hayes, Watson
Crossroads, Scottsboro Crossroads and Ricks Place.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT/700 PM
CDT/ for southeastern Alabama...and southwestern Georgia.
LAT...LON 3177 8467 3140 8443 3131 8466 3141 8475
3138 8495 3170 8531 3170 8522 3174 8520
3177 8516 3177 8512 3178 8514 3183 8513
3186 8514 3188 8513 3189 8513 3189 8512
TIME...MOT...LOC 2217Z 315DEG 21KT 3174 8496
ADLThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 9:35 AM CDT | Rip Current Statement | TAE | Bay, Walton | 12 hr |
| Jun 2, 1:01 PM CDT | Special Weather Statement | TAE | Gadsden, Jackson | 59 min |
| Jun 2, 1:21 PM CDT | Severe Thunderstorm Warning | TAE | Calhoun, Gadsden, Jackson, Liberty | 19 min |
| Jun 2, 1:27 PM CDT | Special Weather Statement | TAE | Gadsden, Leon | 63 min |
| Jun 2, 1:51 PM CDT | Severe Thunderstorm Warning | TAE | Gadsden, Leon, Wakulla | 24 min |
| Jun 2, 2:08 PM CDT | Special Weather Statement | TAE | Jefferson | 67 min |
| Jun 2, 2:11 PM CDT | Severe Thunderstorm Warning | TAE | Jefferson, Leon, Madison, Taylor | 49 min |
| Jun 2, 2:15 PM CDT | Severe Thunderstorm Warning | TAE | Jefferson, Leon, Wakulla | 45 min |
| Jun 2, 2:16 PM CDT | Special Weather Statement | TAE | Madison | 44 min |
| Jun 2, 2:34 PM CDT | Special Weather Statement | TAE | Washington | 56 min |
| Jun 2, 2:37 PM CDT | Severe Thunderstorm Warning | TAE | Jefferson, Madison | 53 min |
| Jun 2, 2:47 PM CDT | Severe Thunderstorm Warning | TAE | Jefferson, Taylor | 58 min |
| Jun 2, 2:52 PM CDT | Special Marine Warning | TAE | 83 min | |
| Jun 2, 3:08 PM CDT | Severe Thunderstorm Warning | TAE | Lafayette, Madison, Taylor | 37 min |
| Jun 2, 3:21 PM CDT | Severe Thunderstorm Warning | TAE | Lafayette, Taylor | 54 min |
| Jun 2, 3:24 PM CDT | Special Weather Statement | TAE | Walton | 51 min |
| Jun 2, 3:37 PM CDT | Special Marine Warning | TAE | 68 min | |
| Jun 2, 3:46 PM CDT | Special Weather Statement | TAE | Madison | 29 min |
| Jun 2, 3:49 PM CDT | Special Weather Statement | TAE | Walton | 41 min |
| Jun 2, 3:55 PM CDT | Special Weather Statement | TAE | Washington | 50 min |
| Jun 2, 4:02 PM CDT | Special Weather Statement | TAE | Dixie | 58 min |
| Jun 2, 4:20 PM CDT | Special Weather Statement | TAE | Walton | 55 min |
| Jun 2, 4:32 PM CDT | Severe Thunderstorm Warning | TAE | Holmes, Walton, Washington | 43 min |
| Jun 2, 4:38 PM CDT | Special Weather Statement | TAE | Jackson | 67 min |
| Jun 2, 5:08 PM CDT | Special Weather Statement | TAE | Jackson | 52 min |
| Jun 2, 5:14 PM CDT | Special Weather Statement | TAE | Washington | 61 min |
| Jun 2, 5:32 PM CDT | Special Weather Statement | TAE | Holmes | 43 min |
| Jun 2, 5:53 PM CDT | Severe Thunderstorm Warning | TAE | Gadsden, Leon | 37 min |
| Jun 2, 6:27 PM CDT | Special Weather Statement | TAE | Gadsden, Leon | 33 min |
| Jun 2, 10:22 AM CDT | Special Weather Statement | TAE | Berrien, Tift | 38 min |
| Jun 2, 10:55 AM CDT | Special Weather Statement | TAE | Berrien | 65 min |
| Jun 2, 11:11 AM CDT | Special Weather Statement | TAE | Clay, Quitman | 49 min |
| Jun 2, 11:17 AM CDT | Special Weather Statement | TAE | Dougherty | 43 min |
| Jun 2, 11:39 AM CDT | Special Weather Statement | TAE | Clay, Randolph | 51 min |
| Jun 2, 12:09 PM CDT | Special Weather Statement | TAE | Calhoun, Terrell | 51 min |
| Jun 2, 12:12 PM CDT | Special Weather Statement | TAE | Baker, Mitchell | 48 min |
| Jun 2, 12:29 PM CDT | Severe Thunderstorm Warning | TAE | Calhoun, Dougherty, Lee, Terrell | 46 min |
| Jun 2, 12:42 PM CDT | Special Weather Statement | TAE | Baker | 63 min |
| Jun 2, 12:55 PM CDT | Special Weather Statement | TAE | Thomas | 50 min |
| Jun 2, 1:03 PM CDT | Special Weather Statement | TAE | Dougherty, Worth | 42 min |
| Jun 2, 1:09 PM CDT | Severe Thunderstorm Warning | TAE | Brooks, Colquitt, Cook, Thomas | 29 min |
| Jun 2, 1:22 PM CDT | Special Weather Statement | TAE | Ben Hill, Berrien, Cook, Irwin, Lanier, Tift | 53 min |
| Jun 2, 1:28 PM CDT | River Flood Warning | TAE | Brooks, Lowndes | 49 hr |
| Jun 2, 1:36 PM CDT | Special Weather Statement | TAE | Brooks, Lowndes | 39 min |
| Jun 2, 1:41 PM CDT | Severe Thunderstorm Warning | TAE | Berrien, Brooks, Cook, Lanier, Lowndes | 49 min |
| Jun 2, 2:26 PM CDT | Severe Thunderstorm Warning | TAE | Lanier, Lowndes | 19 min |
| Jun 2, 4:18 PM CDT | Special Weather Statement | TAE | Early | 42 min |
| Jun 2, 4:24 PM CDT | Severe Thunderstorm Warning | TAE | Early | 51 min |
| Jun 2, 4:55 PM CDT | Special Weather Statement | TAE | Miller, Seminole | 65 min |
| Jun 2, 5:04 PM CDT | Severe Thunderstorm Warning | TAE | Decatur, Early, Miller, Seminole | 56 min |
| Jun 2, 5:17 PM CDT | Special Weather Statement | TAE | Calhoun, Clay, Randolph | 58 min |
| Jun 2, 5:37 PM CDT | Special Weather Statement | TAE | Decatur | 38 min |
| Jun 2, 6:07 PM CDT | Special Weather Statement | TAE | Grady | 38 min |
| Jun 2, 2:23 PM CDT | Special Weather Statement | TAE | Coffee | 67 min |
| Jun 2, 2:55 PM CDT | Special Weather Statement | TAE | Coffee, Dale | 65 min |
| Jun 2, 3:18 PM CDT | Special Weather Statement | TAE | Henry | 57 min |
| Jun 2, 3:42 PM CDT | Severe Thunderstorm Warning | TAE | Dale, Henry | 48 min |
| Jun 2, 4:51 PM CDT | Special Weather Statement | TAE | Geneva | 54 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2018Severe Thunderstorm Warnings in Georgia, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.